Alert archive / New York / Wind Advisories in 2015

Wind Advisory 1, NWS Albany, NY

January 5, 20158 counties in New York; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Jan 5, 2015, 3:28 AM EST for 8 counties in New York; Berkshire County, Massachusetts. It took effect at Jan 5, 2015, 4:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2015, 3:28 AM EST (08:28 UTC)
In effect from
Jan 5, 2015, 4:00 AM EST
Expired
Jan 5, 2015, 12:20 PM EST
In force
8 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 16 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

357 
WWUS71 KALY 050828
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
328 AM EST MON JAN 5 2015

MAZ001-025-NYZ047>054-058>061-063-051700-
/O.NEW.KALY.WI.Y.0001.150105T0900Z-150105T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...
ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...
ALBANY...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
328 AM EST MON JAN 5 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* LOCATIONS...THE EASTERN CATSKILLS...GREATER CAPITAL
  REGION...NORTHERN AND CENTRAL TACONICS...HELDERBERGS...AND
  THE BERKSHIRES OF MASSACHUSETTS.

* HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS.

* WINDS...15 TO 30 MPH WITH GUSTS OCCASIONALLY 40 TO 50 MPH.

* TIMING...WINDS INCREASING THIS MORNING INTO THE EARLY
  AFTERNOON...THEN DECREASING TOWARDS SUNSET.

* IMPACTS...ISOLATED POWER OUTAGES MAY OCCUR DUE TO DAMAGE TO TREE
  LIMBS AND POWER LINES. TRAVEL WILL ALSO BE DIFFICULT FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS MAY BE PROPELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


THE ALBANY NATIONAL WEATHER SERVICE IS ON FACEBOOK AND TWITTER.
LIKE US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY AND TWEET US ON
TWITTER @NWSALBANY
1 follow-up statement
726 
WWUS71 KALY 051720
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1220 PM EST MON JAN 5 2015


MAZ001-025-NYZ047>054-058>061-063-051830-
/O.CAN.KALY.WI.Y.0001.000000T0000Z-150105T2300Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...COBLESKILL...
MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...
ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...
ALBANY...TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
1220 PM EST MON JAN 5 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE WIND
ADVISORY.

WHILE WIND GUSTS WILL OCCASIONALLY GUST TO 40 MPH...THIS IS BELOW
WIND ADVISORY CRITERIA. FURTHERMORE...A GRADUAL DECREASE IN WIND
SPEEDS ARE EXPECTED THROUGH THE AFTERNOON HOURS. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:14 AM EST, 1 hour 14 minutes earlier.

Area forecast discussion, Jan 5, 2:14 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
214 AM EST MON JAN 5 2015

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. IT WILL BE
BLUSTERY AND COLD TODAY WITH LAKE EFFECT SNOW SHOWERS MAINLY NORTH
AND WEST OF THE CAPITAL DISTRICT. A CLIPPER LOOKS TO BRING A LITTLE
SNOW ON TUESDAY FOLLOWED BY EVEN COLDER WEATHER FOR THE MID WEEK

&&

.NEAR TERM /THROUGH TODAY/...
LAKE EFFECT SNOW ADVISORY ISSUED UNTIL 9 AM MONDAY FOR NORTHERN
HERKIMER AND HAMILTON COUNTIES...

 ...LAKE EFFECT SNOW ADVISORY ISSUED FROM 4 AM TODAY TO 7 PM MONDAY
FOR SOUTHERN HERKIMER...FULTON AND MONTGOMERY COUNTIES.

THE ADVISORIES ARE FOR SNOW AND BLOWING SNOW WITH GUSTY WINDS OF
35 TO 45 MPH.

AS OF 1245 AM EST...A SECONDARY COLD FRONT CONTINUES TO MOVE
ACROSS W-CNTRL NY INTO THE ALY FCST AREA THIS MORNING. SOME GUSTY
WINDS IN THE 30-35 KT RANGE HAVE BEEN NOTED UPSTREAM. KSLK GUSTED UP TO
39 KTS LAST HOUR. UPSLOPE SNOW SHOWERS HAVE BEEN ONGOING OVER THE
WRN DACKS WITH LIGHT SNOW ACCUMS NOTED ON THE WEBCAMS. A LAKE
EFFECT BAND IS STARTING TO FIRE UP DOWNSTREAM OF LAKE ONTARIO AND
IT EXTENDS INTO THE TUG HILL PLATEAU REGION. THE ADVISORIES WILL
REMAIN UP FOR NOW FOR 3-6 INCHES OF SNOW WITH ISOLATED 6-8 INCH
AMOUNTS. THE BAND SHOULD SHIFT INTO THE W-CNTRL MOHAWK VALLEY
BETWEEN 09-12Z.

LOWS IN THE WAKE OF THE STRONG COLD ADVECTION WILL RANGE FROM THE
SINGLE DIGITS AND TEENS WELL NORTH AND WEST OF THE CAPITAL
REGION...AND MAINLY 20S FROM THE UPPER HUDSON RIVER VALLEY AND
CAPITAL REGION SOUTH AND EAST. GUSTY WESTERLY WINDS OF 25 TO 40
MPH OR SO WILL MAKE IT FEEL EVEN COLDER.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM TUESDAY/...
OUR CONFIDENCE WAS NOT GREAT ENOUGH TO ISSUE A WIND ADVISORY AT
THIS TIME...AS BETTER MOMENTUM TRANSFER IS EXPECTED AFTER DAYBREAK TODAY
     BUT FOR NOW...WIDESPREAD 46-57 MPH WIND GUSTS ARE NOT ANTICIPATED
FOR SUNDAY NIGHT INTO MONDAY. THIS WILL CONTINUE TO BE MONITORED.

TODAY...THE BETTER PRESSURE RISES PASS NORTH OF ST LAWRENCE RIVER
VALLEY AND NRN NY BTWN 12Z-18Z MON 8-10 HPA/6 HRS. THE ISALLOBARIC
COUPLET IS IMPRESSIVE AS THE CYCLONE DEEPENS AND INTENSIFIES TO
ABOUT 980 HPA OVER THE GULF OF ST LAWRENCE BY 12Z/MON. SOME
SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS 35 TO 45 MPH
ARE EXPECTED. THE 10-M WINDS ON THE GFSMOS PRODUCT FOR KALB ARE
IMPRESSIVE IN THE 18-24 KT SUSTAINED RANGE. THE BUFKIT MOMENTUM
TRANSFER PROFILES SHOW 40 KTS WILL NEED TO MIXED FROM 2.5 KFT AGL
FOR WIND ADVISORY CRITERIA TO BE MET. ANY WIND FLAGS WILL BE
MONITORED BY LATER SHIFTS. IT DOES LOOK PLAUSIBLE THAT SOME LAKE
EFFECT SHOWERS MAY SNEAK DOWN THE MOHAWK RIVER VALLEY INTO THE
CAPITAL REGION AND NRN TACONICS. HIGH CHC AND LIKELY POPS WERE
USED LATE MONDAY MORNING INTO THE PM FOR A COATING TO PERHAPS A
HALF AN INCH OF SNOW. SOME OF THE UPSLOPE AREAS OF THE SRN GREENS
IN THE SRN VT...TACONICS...AND NRN BERKS COULD GET AN INCH OR TWO
OR SNOW. THE ADVISORY AREA HIGHLIGHTED WILL LIKELY RECEIVE 3 TO 6
INCHES WITH SOME ISOLATED 4 TO 8 INCH AMOUNTS. THE INVERSION
HEIGHTS DO LOWER IN THE AFTERNOON...AND THE SHEAR INCREASES SO THE
DOWNSTREAM TRAJECTORY WILL DECREASE. MAX TEMPS MAY BE IN THE
MORNING...AND TEMPS MAY CONTINUE TO FALL SLOWLY IN THE AFTERNOON
IN THE POTENT COLD ADVECTION REGIME...AS H850 TEMPS CRASH INTO THE
-17C TO -22C RANGE ACROSS THE FCST AREA. DAYTIME HIGHS WILL BE IN
THE M20S TO L30S FROM THE TRI CITIES SOUTH AND EAST...AND TEENS TO
L20S NORTH AND WEST WITH SOME SINGLE NUMBERS OVER THE SRN DACKS.
WIND CHILLS WILL RANGE FROM 10 BELOW TO 10 ABOVE ZERO.

MONDAY NIGHT...LAKE EFFECT SNOW BAND LIFTS BACK NORTHWARD...AS THE FLOW
BACKS WITH AN APPROACHING SHORT-WAVE/CLIPPER LOW FROM THE GREAT
LAKES REGION AND MIDWEST. HIGH PRESSURE BRIEFLY BUILDS IN FROM
QUEBEC WITH A VERY COLD NIGHT EXPECTED. THE WINDS SHOULD
DIMINISH...AND FRIGID TEMPS ARE ANTICIPATED WITH LOWS BELOW ZERO
OVER THE SRN DACKS...AND PARTS OF THE LAKE REGION REGION...AND
ZERO TO 10 ABOVE IN MOST OTHER LOCATIONS WITH SOME LOWER TEENS IN
THE CAPITAL DISTRICT AND MID HUDSON VALLEY.

CLOUDS WILL INCREASE IN THE FRIGID AIR MASS WITH THE BETTER CHANCE
FOR LIGHT SNOW AND SCT SNOW SHOWERS ON TUE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
OVERALL TEMPERATURES WILL BE WELL BELOW NORMAL DURING THE EXTENDED
PERIOD. PRECIPITATION GENERALLY BE BELOW NORMAL DESPITE DEALING WITH
A LOT OF DISTURBANCES RIPPLING THROUGH THE POLAR JET.

WEDNESDAY...WE WILL BE DEALING WITH FIRST SURGE OF ARCTIC AIR BEHIND
THE CLIPPER SYSTEM. HOWEVER...A SECONDARY COLD FRONT LOOKS TO WORK
THROUGH THE REGION DURING THE DAY...WITH MORE SCATTERED SNOW SHOWERS
AND POSSIBLY MORE DISRUPTIVE SNOW SQUALLS. WE WILL HAVE TO MONITOR
IF ANY OF THESE COME TO FRUITION AS THEY COULD CAUSE VERY BRIEF
REDUCTIONS IN VISIBILITY AND QUICKLY TURN ROADS INTO ICE SKATING
RINKS. IF THEY DO...WE WILL ISSUE SPECIAL WEATHER STATEMENTS AS
NEEDED.

EITHER WAY...THE COLDEST WEATHER OF THE WINTER WILL POUR IN BEHIND
THE COLD...AS THE AIR...TAPPED STRAIGHT FROM NORTHERN CANADA...WILL
DRIVE H850 TEMPERATURES TO BETWEEN -25C AND -30C OVER OUR REGION.
BTW...THE LAST TIME H850 TEMPERATURES WERE MEASURED AT -30C AT
ALBANY WAS JAN 16 2004. THEY COULD GET VERY CLOSE TO THESE VALUES ON
THURSDAY MORNING!

AFTERWARDS...THE ARCTIC AIR WILL MODERATE A BIT FRIDAY BEFORE
ANOTHER CLIPPER AND PERHAPS A WEAK COASTAL STORM...BRING A
REINFORCING SHOT OF LESS COLD FOR EARLY NEXT WEEK.

A NORTHWESTERLY TO WESTERLY FLOW OF EXTREMELY COLD AIR WORKING OVER
THE RELATIVELY WARM LAKE WATERS...WILL LIKELY TRIGGER BANDS OF LAKE
EFFECT SNOW OFF ONTARIO...VACILLATING BETWEEN THE
ADIRONDACKS...MOHAWK AND CATSKILLS...AND EVEN OCCASIONALLY DUCTING
ENOUGH MOISTURE FOR UPSLOPE SNOW SHOWERS ACROSS THE SOUTHERN GREENS.

THESE BANDS COULD BRING SEVERAL INCHES OF SNOWFALL IN SPOTS DOWNWIND
OF ONTARIO AND PERHAPS THE SOUTHERN GREENS.

MOST OF THE REMAINDER OF THE REGION WILL BE DRY WEDNESDAY NIGHT
THROUGH FRIDAY WITH PARTIAL SUNSHINE...WITH PERHAPS A FEW
FLURRIES.

AGAIN...THE BIG NEWS WILL BE BRUTAL COLD...ESPECIALLY WEDNESDAY
NIGHT INTO THURSDAY WHEN TEMPERATURES ARE FORECAST TO PLUMMET TO
NEAR ZERO IN THE HUDSON VALLEY SOUTH OF ALBANY...ZERO TO 10 BELOW
CAPITAL REGION AND SURROUNDING AREAS...AND AS LOW AS 20 BELOW ACROSS
THE ADIRONDACKS. THIS ARE THE ACTUAL TEMPERATURES. WHEN ONE FACTORS
IN A NORTHWEST WIND OF 10-15 MPH...WIND CHILL VALUES WILL BE DRIVEN
TO DANGEROUSLY LOW LEVEL AS LOW AS -25 TO -40 DEGREES!!! WIND CHILL
HEADLINES WILL LIKELY BE ISSUED WEDNESDAY INTO THURSDAY MORNING TO
COVER THIS DANGEROUS COLD.

HIGHS ON THURSDAY WILL STRUGGLE TO GET OUT OF THE SINGLE NUMBERS
NORTH...AND ONLY REACH INTO THE TEENS FROM THE CAPITAL REGION
SOUTHWARD. THE WIND WILL ABATE SO EVENTUALLY BY THURSDAY
AFTERNOON...WIND CHILLS WILL NOT BE AS HARSH.

WARM AIR ADVECTION ON THE BACK SIDE OF HIGH PRESSURE WILL BRING
CLOUDS AND PERHAPS SOME SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY.
TEMPERATURES WILL NOT DROP MUCH THURSDAY NIGHT AND THEN RISE BACK
INTO THE TEENS NORTH AND 20S SOUTH ON FRIDAY.

WEAK HIGH PRESSURE SHOULD REBUILD BACK IN ON SATURDAY WITH
TEMPERATURES SIMILAR TO FRIDAY AND LINGERING SNOW SHOWERS TO THE LEE
OF ONTARIO.

BY SUNDAY...WE WILL HAVE TO WATCH TO SEE IF A STORM DEVELOPS ALONG
THE EASTERN SEABOARD. RIGHT NOW IF IT DOES...IT LOOKS WEAK AND MIGHT
HEAD OUT TO SEA...BUT BEARS WATCHING. FOR NOW...WE WILL ASSIGN A
SLIGHT CHANCE OF SNOW WITH A MOSTLY CLOUDY SKY. HIGH TEMPERATURES
WILL MODERATE BACK CLOSER TO NORMAL...BUT STILL BELOW FREEZING
EVERYWHERE ACROSS OUR REGION.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OFF TO THE EAST OVERNIGHT
AND HIGHER PRESSURE WILL BEGIN TO BUILD IN MONDAY.

SOME SYNOPTIC SCALE SNOW HAS DEVELOPED ACROSS CENTRAL NEW YORK AND
IS MOVING ACROSS THE SCHOHARIE VALLEY. THIS BATCH OF SNOW IS
EXPECTED TO IMPACT KALB AS IT MOVES EASTERLY EARLY THIS MORNING.
HAVE UPDATED TAF TO INCLUDE A TEMPO GROUP FOR THE SNOW.

THE LOW LEVEL FLOW WILL BE FAVORABLE FOR LAKE EFFECT SNOWS OFF LAKE
ONTARIO WHICH HAS ALREADY TAKEN SHAPE ACROSS THE TUG HILL PLATEAU.
AS THE FLOW SHIFTS AND BECOMES MORE NORTHWESTERLY THE LAKE EFFECT
SNOWS WILL BE FOCUSED DOWN THE MOHAWK VALLEY AND EVEN ACROSS THE
CAPITAL DISTRICT WITH UPSLOPE INTO THE BERKSHIRES FOR A PERIOD TODAY.
THE IMPACT AT KALB AND KPSF IS EXPECTED TO OCCUR BETWEEN 12Z AND 16Z
AND HAS BEEN ADDRESSED IN THESE TAFS WITH FLURRIES AND MVFR CEILINGS
ALONG WITH A TEMPO GROUP WITH IFR CONDITIONS DUE VISIBILITIES.
OTHERWISE VFR CONDITIONS ARE EXPECTED.

THE PRESSURE GRADIENT ACROSS THE REGION WILL BE TIGHT BETWEEN THE
DEPARTING LOW AND THE ADVANCING HIGH. WEST-NORTHWEST WINDS WILL BE
STRONG AND GUSTY ESPECIALLY DURING THE DAY WITH THE BETTER MIXING.

OUTLOOK...
TUE NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHSN.
WED: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
WED NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
THU: NO OPERATIONAL IMPACT.  NO SIG WX.
THU NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHSN.
FRI: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.HYDROLOGY...
BITTER COLD WEATHER IS EXPECTED NEXT WEEK. SOME FREEZE UP ICE
JAMS ARE POSSIBLE ACROSS THE SOUTHWESTERN ADIRONDACKS AND SOUTHERN
VERMONT BY LATE IN THE WEEK. OTHERWISE...ICE WILL LIKELY DEVELOP
AND INCREASE ACROSS RIVERS AND STREAMS.

LAKE EFFECT SNOWFALL WILL IMPACT LOCATIONS NORTH AND WEST OF THE
CAPITAL REGION TONIGHT THROUGH MONDAY IN THE WAKE OF A STRONG COLD
FRONT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR NYZ047>054-058>061-063.
     LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ038>040-082.
     LAKE EFFECT SNOW ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     NYZ032-033.
MA...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
     FOR MAZ001-025.
VT...NONE.

&&

SYNOPSIS...BGM/WASULA
NEAR TERM...WASULA
SHORT TERM...BGM/WASULA
LONG TERM...HWJIV
AVIATION...IAA
HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Jan 4, 4:00 PM EST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EST SUN JAN 4 2015

NYZ032-033-051200-
NORTHERN HERKIMER-HAMILTON-
400 PM EST SUN JAN 4 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
9 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND
HAMILTON COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW TO THE
NATIONAL WEATHER SERVICE.

NYZ038>040-082-051200-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN FULTON-
400 PM EST SUN JAN 4 2015

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WESTERN MOHAWK
VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW TO THE
NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-051200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
400 PM EST SUN JAN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK
EXCEPT FOR THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

WESTERLY WINDS WILL INCREASE TONIGHT AND MAY GUST UP TO ADVISORY
LEVEL LATE TONIGHT. IF CONDITIONS BECOME MORE APPARENT...THEN
ADVISORIES WILL BE ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WESTERLY WINDS MAY GUST UP TO ADVISORY LEVEL MONDAY.

ALSO...DANGEROUSLY COLD WIND CHILLS ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jan 5, 2:07 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
207 AM EST MON JAN 5 2015

NYZ047-048-051-050830-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...DELANSON...
ESPERANCE...DUANESBURG...ALTAMONT
207 AM EST MON JAN 5 2015

A BAND OF MODERATE TO HEAVY SNOW WILL MOVE ACROSS THE SCHOHARIE
VALLEY AND HELDERBERGS EARLY THIS MORNING. THIS BAND WILL IMPACT
INTERSTATE 88. A QUICK INCH OF SNOW IS POSSIBLE. BRISK AND GUSTY
WESTERLY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 7:49 AM ESTSpecial Weather StatementALYSaratoga56 min
Jan 5, 8:49 AM ESTSpecial Weather StatementALYSaratoga26 min
Jan 5, 9:42 AM ESTSpecial Weather StatementALYSchenectady63 min
Jan 5, 10:47 AM ESTSpecial Weather StatementALYRensselaer, Schenectady58 min

Nearby

Wind Advisories in New York, 2015Wind Advisories in Massachusetts, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.